MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during cataract surgery with an intraocular lens (iol) implantation procedure it was observed that the injector plunger could not advance the folded iol through the narrow section of the cartridge.This led to a cartridge crack and subsequent damage to the iol.On the same day the patient was implanted with another identical iol.Additional information was received stating that, the surgeon assumes that something was wrong with the lens, previously there were no issues.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned.The reported complaint was observed on the returned photo.Two photos were provided.The first photo was of the carton endcap with the label information.The second photo showed a company cartridge on top of the carton.The view was from the bottom.Viscoelastic was observed in the cartridge.The nozzle appears to be cracked.The magnification of the photo does not allow for a determination of further damage.A yellow lens model was visible in the nozzle tip.The lens appeared to be damage.The observed damage may indicate a plunger override occurred.Physical evaluation of the sample would be necessary to determine a root cause.The root cause for the reported complaint could not be determined.No sample was returned for analysis.Only photo was returned.The product was subject to handling; based on our observation of the returned photo, the lens was observed inside the company cartridge tip.We are unable to confirm the lens position in the cartridge for advancement.The origin of the observed damage cannot be confirmed based on the returned photo alone and without evaluating the physical product.In addition to this, all intraocular lens (iol) undergo 100% cosmetic inspection in accordance with approved manufacturing procedures.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23922799
Report Number9612169-2025-02632
Device Sequence Number9029666
Product Code HQL
UDI-Device Identifier00380652251426
UDI-Public(01)00380652251426(17)280707(11)240709(10)25887728
Combination Product (Y/N)N
Initial Reporter CountryBO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Lot Number25887728
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date03/30/2026
Date Device Manufactured07/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Patient SexUnknown